MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) investigation result: visual evaluation revealed that the distal end of the needle was slightly bent.Functional analysis revealed that the stylet could be removed and inserted without any issues.The device was able to create and hold vacuum.No sample residue was left in the device.The complaint was not confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary endobronchial ultrasound transbronchial aspiration needle was used in the bronchial tube during an endobronchial ultrasound - transbronchial needle aspiration (ebus-tbna) procedure performed on (b)(6) 2017.According to the complainant, during the procedure there was difficulty puncturing the tissue and was unable to obtain a sample.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient had no complication at the conclusion of the procedure.The investigation found the distal end of the needle was bent, this is now deemed an mdr reportable event.

Brand Name
EXPECT PULMONARY OLYMPUS 25GA
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6760392
Report Number3005099803-2017-02219
Device Sequence Number1490237
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public(01)08714729861416(17)20191130(10)20013759
Combination Product (Y/N)N
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number20013759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1